MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) INSTRUMENT TRACKER, EM ENT; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) INSTRUMENT TRACKER, EM ENT; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733533
Medical Device Problem Codes Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Device lot number not available.Device manufacturing date is dependent on lot number, therefore, unavailable.Return requested for suspect em tracker.No parts have been received by manufacturer for analysis.Part not received by manufacturer.
 
Event or Problem Description
A medtronic representative reported that, while in a procedure, their em tracker experienced a recognition failure.No further details regarding this issue, or specifically when it occurred, were provided.The surgeon opted to discontinue the use of the navigation system to continue the procedure to completion.Delay in therapy was less than one hour.There was no impact on patient outcome reported.
 
Additional Manufacturer Narrative
Additional information: a medtronic representative reported that according to the rep the tracker was able to be recognized after the report event.The site declined to return the device, and the lot number was unobtainable.The doctor refused to provide patient information.

Brand Name
INSTRUMENT TRACKER, EM ENT
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6177416
Report Number1723170-2016-05773
Device Sequence Number914697
Product Code HAW
UDI-Device Identifier00613994353450
UDI-Public00613994353450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733533
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1